Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Mar 27, 2021, 9:18 PM CDT for Houston County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 9:18 PM CDT (02:18 UTC)
- Expired
- Mar 27, 2021, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
County Houston County, TX
The radar
The Ft Hood radar (KGRK), 193 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted.
986
WWUS84 KHGX 280218
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
918 PM CDT Sat Mar 27 2021
TXZ163-280300-
Houston TX-
918 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Grapeland, or 17 miles northwest of Crockett, moving
northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grapeland and Weches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3158 9526 3157 9521 3158 9517 3156 9514
3134 9568 3136 9566 3138 9569 3142 9571
3145 9571 3146 9572 3146 9575 3147 9574
3147 9572 3149 9573 3149 9574 3151 9574
3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0217Z 245DEG 35KT 3145 9571
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Mar 27, 6:30 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 27, 6:30 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 630 PM CDT Sat Mar 27 2021 .AVIATION... SHRA and possible TSRA development can be expected tonight along and ahead of a cold front that will be moving through the area. Ahead of the front, look for lowering ceilings (IFR/LIFR) and lowering S to SE winds. Behind the front, winds will shift to the N and become gusty (15-25G30 knots) while ceilings gradually lift to MVFR and eventually VFR. The elevated/gusty N winds can be expected to weaken inland locations in the mid to late afternoon hours. VFR tomorrow night and on into Monday morning with light N to NNE winds. 42 && .PREV DISCUSSION... /ISSUED 351 PM CDT Sat Mar 27 2021/ SHORT TERM [Through Sunday Night]... Scattered showers are beginning to develop from the College Station area into the Arklatex. Wouldn't doubt if we see a few tstms develop across northern parts of the CWA in the next several hours. This is all in advance of a cold front that'll be moving into the area later tonight and off the coast Sunday morning. We'll probably thin band of precip fill in along the boundary as it approaches the I-10 corridor overnight. In the meantime, would anticipate things cloud back up, and sea fog edge into the bays and coastal areas. After the front passes, north winds will increase to 15-25 mph with some gusts to or above 30 mph looking like a good possibility west of I-45 and along the coast. Precip should mostly end with the front and as cooler air deepens, but some guidance still hinting at the possibility of some sct areas of -ra ahead of the H85 front into late morning & early afternoon across southern parts. Things clear out areawide Sun afternoon and night as high pressure builds into the region. Pleasant wx prevails into Monday. 47 LONG TERM [Monday Through Saturday]... Cooler and drier conditions remain the story on Monday with the cold frontal boundary situated well offshore and northwesterlies providing a welcomed supply of drier air to SE TX. With area-wide dew points dipping into the 40s by the afternoon, high temperatures in the 70s, and overnight lows near 60, it should be a generally pleasant day all-around. As we continue to march into spring, this period of pleasant weather will be fairly short-lived. The aforementioned frontal boundary will migrate back onshore as a surface warm front overnight on Monday, bringing with it increased onshore winds and thereby a quick return to warmer and humid conditions. Some spotty showers/sprinkles may accompany the arrival of the warm front, though any precipitation that does occur should be neither prolonged nor intense. This pattern shift will also prove favorable for the development of patchy sea fog around the bays and barrier islands, though elevated winds may inhibit the development of dense fog. By Tuesday evening, a surface cold front associated with a deep low over Central Ontario will extend into the Central Plains, pushing southward during the overnight hours and eventually arriving in SE TX by early Wednesday afternoon. The convective parameter space ahead of the fropa appears somewhat favorable for thunderstorm development, with MLCAPE values in the vicinity of 1000 J/kg and EBWD of around 30-40kts. However, model soundings also indicate a stout capping inversion around 900mb that should keep thunder out of most of the northern half of the area. With the boundary expected to reach areas the Houston metro by mid-afternoon, we continue to expect most thunderstorm activity to be confined to the I-10 corridor and areas south. Cooler and drier conditions will arrive once again by Wednesday night upon the exit of the surface boundary, with lows dipping into the 40s to around 50 on Thursday night. Surface high pressure will exit eastward by late Friday, paving the way for increasing moisture and warmer conditions by the middle of next weekend. Cady MARINE... Sea fog will remain an issue until a cold front pushes off the coast around sunrise Sunday. Winds will shift to the north and increase to 20-25kt with some gusts above 30 kt a possibility. SCA's will be required. High pressure moves to the east Sunday night, and with troffiness near the Bay of Campeche, the pressure gradient will remain fairly tight. Long fetch of ne/e winds will drive water levels above normal into the early part of the week. Another fairly strong front is forecast to push off the coast during the day Wed, followed by another stretch of moderate to strong e/se winds to end the work week. Elevated winds/seas and possibly water levels can once again be anticipated. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 58 70 46 75 54 / 30 10 0 0 0 Houston (IAH) 64 73 50 74 58 / 50 20 0 0 10 Galveston (GLS) 67 72 58 71 64 / 60 60 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Mar 27, 9:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
918 PM CDT Sat Mar 27 2021
TXZ163-280300-
Houston TX-
918 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Grapeland, or 17 miles northwest of Crockett, moving
northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grapeland and Weches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3158 9526 3157 9521 3158 9517 3156 9514
3134 9568 3136 9566 3138 9569 3142 9571
3145 9571 3146 9572 3146 9575 3147 9574
3147 9572 3149 9573 3149 9574 3151 9574
3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0217Z 245DEG 35KT 3145 9571The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:43 PM CDT | Small Craft Advisory | HGX | 41 hr | |
| Mar 28, 4:41 AM CDT | Special Weather Statement | HGX | Colorado | 49 min |
| Mar 28, 5:09 AM CDT | Special Weather Statement | HGX | Fort Bend | 51 min |
| Mar 28, 7:27 AM CDT | Special Weather Statement | HGX | Brazoria | 48 min |
| Mar 28, 7:56 AM CDT | Special Marine Warning | HGX | 34 min | |
| Mar 28, 8:32 AM CDT | Special Marine Warning | HGX | 43 min | |
| Mar 28, 8:36 AM CDT | Special Marine Warning | HGX | 39 min | |
| Mar 28, 9:13 AM CDT | Special Marine Warning | HGX | 47 min | |
| Mar 28, 9:52 AM CDT | Special Marine Warning | HGX | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.